MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H749518100
Medical Device Problem Codes Nonstandard Device (1420); Material Perforation (2205); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter issue occurred.An opticross imaging catheter was selected for use in the ultrasound examination.During preparation, it was noted that there was a hole in the guidewire cavity of the catheter and the guidewire entered the internal cavity through this hole.The procedure was completed with another of the same device.The patient condition following the procedure was stable.
 
Additional Manufacturer Narrative
Good faith effort attempts are being made to try and retrieve additional details regarding the reported event, but further information has not been obtained.E1: initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
Good faith effort attempts are being made to try and retrieve additional details regarding the reported event, but further information has not been obtained.E1: initial reporter phone: (b)(6).H6 device codes: corrected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Good faith effort attempts are being made to try and retrieve additional details regarding the reported event, but further information has not been obtained.E1: initial reporter phone: (b)(6).Investigation results: device analysis findings: the device was returned for analysis.Visual inspection revealed sheath was observed bent.Microscopic inspection showed that the guidewire exit port and the distal section of the tip were in good condition.Device history record (dhr) review: it was confirmed that this device met manufacturing specifications before distribution and there were no manufacturing deviations that could have contributed to the reported event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of device problem excluded.Review of the returned device, reported event details, available information, and product records confirmed that the device performed as intended and no damage was identified that could have contributed to the reported allegation.Regarding the observed bent sheath, this type of condition is often caused by external forces over the material, such as bending forces that may be encountered during handling of the device outside the patient, including device unpacking or preparation.Since the device met all manufacturing specifications, it is most probable that the observed bent occurred during these activities; therefore, adverse event related to procedure is the assigned cause for the observed bent sheath.
 
Event or Problem Description

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23990966
Report Number2124215-2026-00954
Device Sequence Number13392493
Product Code OBJ
UDI-Device Identifier08714729890393
UDI-Public(01)08714729890393(17)260908(10)37402141
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123621
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberH749518100
Device Catalogue NumberH749518100
Device Lot Number0037402141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/20/2026
03/12/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/06/2026
04/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight72 KG